Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

What are the typical side effects of Warfarin?

User rating for this question
Answered by

Practicing since : 2004
Answered : 2106 Questions
I had surgery on August 16 for endocarditis and started warfarin immediately. Could you please give me the side effects of warfarin? I have two questions: I have been taking 6-8 mg of warfarin daily for three months. What are the typical side effects of this drum and dosage? I have been instructed by my cardiologist to stop taking warfarin on November 14. How long should I expect until the side effects are gone? THANKS XXXXX
Posted Fri, 6 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 15 days later
Brief Answer: Please refer to the following answer... Detailed Answer: Hi Cliff, 1. With regards to the first question : - The typical side effects of warfarin include bleeding (stop 10 days after stoping medication). Severe bleeding Black stool or bleeding from the rectum Bleeding in the urine (hematuria) Skin conditions such as hives, a rash or itching Bruising in the hand, feet and body with minor trauma (you don't remember) - Side effect other than bleeding (but stop with the stoping of medication) Fever and flu-like symptom Nausea, vomiting and a metallic taste Diarrhea Joint pain Pressure in the chest (pain) Erection that last more than four hours which is painful (Priapism) Skin necrosis, gangrene (this is a rare but XXXXXXX complication) With regards the dose, there is not a settled dose; everything depends on INR should keep 2-3 range. 2. I you stop warfarin november 14th, then, you'll be free of side effects by november 24th. Hope it answered to your inquiries! If you have more questions, do not hesitate to ask back to me! Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor